Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 84, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 30, 2017, 4:14 AM EST. It took effect at Nov 30, 2017, 11:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2017, 4:14 AM EST (09:14 UTC)
- In effect from
- Nov 30, 2017, 11:00 AM EST
- Expired
- Dec 1, 2017, 4:00 AM EST
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
972 WHUS73 KIWX 300914 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 414 AM EST THU NOV 30 2017 LMZ043-046-301715- /O.NEW.KIWX.SC.Y.0084.171130T1600Z-171201T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 414 AM EST THU NOV 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM EST FRIDAY. * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS...VEERING NORTHWEST TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
580 WHUS73 KIWX 301507 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1007 AM EST THU NOV 30 2017 LMZ043-046-302315- /O.CON.KIWX.SC.Y.0084.171130T1600Z-171201T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1007 AM EST THU NOV 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS... VEERING NORTHWEST TONIGHT. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
514 WHUS73 KIWX 302055 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 355 PM EST THU NOV 30 2017 LMZ043-046-010500- /O.CON.KIWX.SC.Y.0084.000000T0000Z-171201T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 355 PM EST THU NOV 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...NORTHWEST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS DIMINISHING TO 5 TO 10 KNOTS AFTER MIDNIGHT. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCD
227 WHUS73 KIWX 010248 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 948 PM EST THU NOV 30 2017 LMZ043-046-010900- /O.CON.KIWX.SC.Y.0084.000000T0000Z-171201T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 948 PM EST THU NOV 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... * WINDS...NORTHWEST 5 TO 15 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
248 WHUS73 KIWX 010909 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 AM EST FRI DEC 1 2017 LMZ043-046-011015- /O.EXP.KIWX.SC.Y.0084.000000T0000Z-171201T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 409 AM EST FRI DEC 1 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 12:32 AM EST, 3 hours 42 minutes earlier.
Area forecast discussion, Nov 30, 12:32 AM EST, 3 hours 42 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 1232 AM EST Thu Nov 30 2017 .SYNOPSIS... Issued at 235 PM EST Wed Nov 29 2017 A cold front will enter the area later tonight into Thursday, bringing a chance for showers mainly Thursday morning. Skies will clear Thursday afternoon, with dry conditions persisting into the weekend. More seasonable, but still somewhat above normal, temperatures are expected with highs in the 40s. && .SHORT TERM...(This Evening through Thursday) Issued at 235 PM EST Wed Nov 29 2017 Cutoff upper level system drifting east across Missouri, will continue to fill and eventually phase with approaching northern stream system. Clouds will increase with both features with added energy from cutoff low aiding in at least isolated to scattered shower development as the trough passes through in the 10Z to 16Z Thursday window. QPF amounts definitely appear to be trending towards the low side as moisture flux will be rather limited compared to trends of past days. However, isentropic lift does increase and condensation pressure deficits do drop below 10 mb in the above allotted window to bring a shot for some measureable rain to mainly the SE 2/3rds of the area. Skies will clear during the afternoon with highs reaching into the middle to upper 40s, still above normal for the end of Nov. && .LONG TERM...(Thursday Night through Wednesday) Issued at 235 PM EST Wed Nov 29 2017 A zonal flow will settle in through the weekend with above normal temperatures expected. A weak disturbance will drift into the northern Great Lakes late Saturday into Sunday with little/no impact to the region as it remains moisture starved. Major shift in weather pattern will begin next week as large scale trough will dig into the plains and bring a rather dynamic system to the region. While models agree on this occurring, overall timing and strength of some features remain in question and result in lower confidence in exact impacts. 2 periods of interest exist, the first being with the initial cold front that will bring an end to the above normal temperatures. Monday afternoon into Monday night. Precipitation associated with this front, despite concerns on coverage and intensity, should fall in the form of rain as thermal profiles look to remain above freezing. Once the front passes, 850 mb temperatures will settle into the single digits below zero, resulting in more seasonable temperatures. Lake response will initially be limited as low inversion heights and lack of deep moisture will preclude much in the way of precipitation Tues into Tues Ngt. This will change, though, as secondary front with much colder air arrives towards the end of the forecast period and persists well into the period beyond this forecast package. Lake enhanced snow showers will become more likely in this window with potential for the first accumulations of the season both near the lake and inland. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1232 AM EST Thu Nov 30 2017 Weak cold front still slated to cross the area later this morning...supporting some 4 kft ceilings and a few sprinkles. Still a chance for some brief MVFR ceilings at KFWA around 14-15Z but confidence and duration are not high enough to introduce at this time. Will assess with the 12Z TAF issuance. Did adjust timing a bit based on latest guidance indicating a slightly faster frontal passage. Expect clear skies by afternoon and VFR will prevail through the rest of the period. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 29, 4:32 AM EST, 23 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 432 AM EST Wed Nov 29 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301130- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 432 AM EST Wed Nov 29 2017 /332 AM CST Wed Nov 29 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-301130- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 432 AM EST Wed Nov 29 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous to small craft will persist through late this morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Conditions hazardous to small craft are possible on Thursday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.